Alert archive / Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 45, NWS Wakefield, VA

April 15, 2006Lancaster County, Richmond County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 15, 2006, 4:59 PM EDT for Lancaster County, Richmond County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 4:59 PM EDT (20:59 UTC)
Expired
Apr 15, 2006, 5:45 PM EDT
In force
46 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Lancaster County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:23 PM EDTSevere Thunderstorm WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:42 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 15, 3:42 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 PM EDT SAT APR 15 2006

.SHORT TERM /TONIGHT THROUGH MONDAY/...
LINE OF THUNDERSTORMS NOW DEVELOPING OVER NRN VA...AHD OF COLD
FRONT NOW SAGGING S. GIVEN SHEAR IN THE ENVIRONMENT...LIKELY SOME
OF THESE WILL EVOLVE INTO SUPERCELLS...HENCE SEVERE POTENTIAL. SPC
ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 02 UTC TO REFLECT THIS.

FRONT TO DROP THROUGH MOST OF THE AREA BY DAYBREAK SUNDAY...WITH
PERHAPS JUST THE SW COUNTIES IN THE WARM SECTOR. TOMORROW...FOCUS
FOR THUNDERSTORMS AND POSSIBLE SEVERE WEATHER SHOULD BE LIMITED TO
THE SOUTHERN AND SW COUNTIES...AS AMS SHOULD BE RELATIVELY STABLE
TO THE NE...GIVEN INFLUX OF MARINE AIR. BEST CHANCE OF A MORE
WIDESPREAD RAIN LOOKS TO BE SUN NIGHT AND MON...WITH FRONT DRAPED
MAINLY S AND SW OF CWA...AND SHORT WAVE CROSSING THE REGION.
SHOULD SEE SOME OVERRUNNING...AND POSSIBLY ELEVATED THUNDER N OF
THE FRONT. MON LOOKS TO BE MUCH COOLER THAN PAST DAYS...WITH
CLOUD COVER...RAINFALL...AND NE WINDS BRINGING IN COOLER...MARINE AIR.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
FRONT TO PUSH FARTHER S MON NIGHT AND TUE...WITH SFC RIDGE
BUILDING OVER THE AREA WED AND THU. WARM SUN SHOULD BRING
TEMPERATURES BACK INTO THE 70S BOTH DAYS. FRI AND SAT...PERHAPS
MORE UNSETTLED...AS SFC RIDGE SHIFTS E...ALLOWING FOR MORE HUMID
AIR TO ADVECT INTO THE REGION. MODELS SUGGEST WARM FRONTAL PASSAGE
THU NIGHT OR FRIDAY.

&&

.AVIATION...
GNRLY VFR CNDTNS XPCTD THRU FCST PRD. XPCT GUSTY WNDS TO DMNSH BY
00Z. THUNDER THREAT TO LOW TO ADD TO TAFA ATTM...BUT WILL CONT TO
MONITOR FOR ANY TSRA IVOF AIRFIELDS.
&&

.MARINE...
W WNDS AVG 15-20 KTS FOR NXT SVRL HRS...SO WILL CONT
SCA FOR CHES BAY THRU 00Z. NO FLAGS AFTR THAT UNTIL ARND 12Z
MON WHEN WINDS SHIFT INTO NE AND SEAS INCRS BEHIND BKDR COLD FRONT.

&&

.FIRE WEATHER...
SHOULD SEE TREND TOWARD COOLER...AND MOISTER CONDITIONS THROUGH
MONDAY...AS COLD FRONT DROPS MAINLY S OF THE AREA...AND WE GET
INTO NE FLOW AND MORE OF A MARINE AMS. SOME HOPE SUN NIGHT AND
MONDAY FOR MEANINGFUL RAIN...WHICH SHOULD HELP CONDITIO

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632 UNTIL 8 PM SATURDAY.
&&

SHORT TERM...18
LONG TERM...18
AVIATION...44
MARINE...44
Hazardous weather outlook, Apr 15, 5:41 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 AM EDT SAT APR 15 2006

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-160945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
541 AM EDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE REGION
THROUGH THE MID MORNING HOURS. NONE OF THESE THUNDERSTORMS ARE
EXPECTED TO BECOME SEVERE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND EVENING...FIRST OVER THE EASTERN PIEDMONT REGION...
AND THEN SPREADING SOUTHEAST THROUGH CENTRAL AND SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...AND THE LOWER EASTERN SHORE.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ADDITIONAL SCATTERED THUNDERSTORMS ARE ANTICIPATED DURING THE PEAK
HEATING HOURS EASTER AFTERNOON AND EVENING. THE BEST CHANCE FOR
STORMS IS EXPECTED TO BE ACROSS SOUTHSIDE VIRGINIA AND NORTHEAST
NORTH CAROLINA. SEVERE WEATHER WILL BE POSSIBLE ONCE AGAIN UNDER
THE STRONGEST STORMS...WITH ONCE AGAIN THE POTENTIAL OF DAMAGING
WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING...
THEN AGAIN ON SUNDAY AFTERNOON AND EVENING.

ANZ630>633-650-652-654-656-658-670-160945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
541 AM EDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE
WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WATERS
LATE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING GALE TO STORM FORCE WIND GUSTS...FREQUENT
CLOUD TO WATER LIGHTNING...AND POSSIBLY LARGE HAIL AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ADDITIONAL SCATTERED THUNDERSTORMS ARE ANTICIPATED DURING THE PEAK
HEATING HOURS EASTER AFTERNOON AND EVENING...MAINLY SOUTH OF CAPE
CHARLES LIGHT. AGAIN...ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING...
THEN AGAIN ON SUNDAY AFTERNOON AND EVENING.

HURLEY

In the hours before

Special weather statement, Apr 15, 1:32 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
132 PM EDT SAT APR 15 2006

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-152145-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...MARGARETTSVILLE...
AHOSKIE...ELIZABETH CITY...EDENTON...COROLLA...LOUISA...
FARMVILLE...GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...
COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...
POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
132 PM EDT SAT APR 15 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

THIS AFTERNOON...BRIGHT SUNSHINE WILL HELP LIFT TEMPERATURES INTO
THE 80S. THIS MAY ALLOW SCATTERED THUNDERSTORMS TO DEVELOP...IN
ADVANCE OF A COLD FRONT DROPPING SOUTHWARD INTO THE REGION.
ALTHOUGH THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE SCATTERED OR
ISOLATED IN NATURE THROUGH THIS EVENING...ANY STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING
WINDS...AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE
STRONGEST STORMS.

MONITOR NOAA WEATHER RADIO...AND OTHER MEDIA OUTLETS...FOR THE
LATEST INFORMATION...FORECASTS...AND WARNINGS.

18
Local storm report, Apr 15, 4:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             NEWLAND                 38.05N 76.87W
04/15/2006  E0.75 INCH       RICHMOND           VA   TRAINED SPOTTER

&&

BCULLEN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:35 PM EDTSevere Thunderstorm WarningAKQFluvanna25 min
Apr 14, 11:21 PM EDTSpecial Marine WarningAKQ24 min
Apr 15, 12:01 AM EDTSpecial Marine WarningAKQ44 min
Apr 15, 12:06 AM EDTSpecial Marine WarningAKQ54 min
Apr 15, 12:46 AM EDTSpecial Marine WarningAKQ89 min
Apr 15, 1:50 AM EDTSpecial Marine WarningAKQ40 min
Apr 15, 4:21 PM EDTSevere Thunderstorm WarningAKQEssex, Richmond, Westmoreland39 min
Apr 15, 4:53 PM EDTSpecial Marine WarningAKQ97 min
Apr 15, 5:52 PM EDTSevere Thunderstorm WarningAKQNorthampton38 min
Apr 15, 5:53 PM EDTSpecial Marine WarningAKQ97 min
Apr 15, 6:37 PM EDTSpecial Marine WarningAKQ53 min
Apr 15, 6:59 PM EDTSevere Thunderstorm WarningAKQNorthumberland16 min
Apr 15, 7:30 PM EDTSpecial Marine WarningAKQ90 min
Apr 15, 7:30 PM EDTSevere Thunderstorm WarningAKQNorthampton45 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.